|*DISCLAIMER: This page is an unmoderated forum, and the opinions expressed herein do not necessarily reflect the viewpoint of The Johns Hopkins Medical Institutions. Patients are advised to consult their personal physicians before making any medical decisions. |
So, I started insulin about a month ago. Once a day - evening - low dose Lantus via an easy to use preloaded pen Solostar. In this short time, it has made a difference already in my readings, especially morning or fasting numbers. And as much as I dreaded and did everything possible to delay the day I had to have insulin, it is not a really big deal. I still need to follow dietary limits on carbs, but not as severe as before. My biggest concern was weight gain, but so far, not a problem. My research on diabetes that develops after Whipple surgery, was that it is closer to Type 1 and the most effective treatment is insulin therapy.
The oral meds have many possible side affects - liver damage for many but also for a some of them - damage to the pancreas. I think your concerns are well founded. My suggestion is - speak with your doctor about starting long acting insulin and getting off the oral meds. It hopefully would relieve your concerns about the oral meds, and also improve your blood sugar control, and thus your quality of life.
Good luck, whatever path you take.
Reply to this message | Return to Main Message List